About

Member has chosen to not make this information public.

Groups (1)

Pages

Member not yet following any Pages.

Posts (1)

Aug 2, 2019 · B-6 vitamin danger! in Neuropathy

Here is an additional case which is highly likely an example of Vit B6 toxicity. My 73 y.o. wife developed severe burning on the soles of the feet which made sleep very difficult. When she shared it with me (M.D./Pathologist, retired), I hit the literature to explore possible causes that might be diagnosed by her general physician. As noted, this phenomenon is often idiopathic (no known cause) though myeloma protein, lupus, etc. and, oh yes, excess pyridoxine (B6) are known to be causes. Next step, to check my wife's vitamin bottles: multivites 2/day X 50 mg, plus B vitamins at "200 mg" day. Literature states anywhere from 100 and up may be toxic. Next step: discontinue both. watch and wait. One week later, after several nights of wonderful sleep, we conclude that this is highly likely to have been a case of pyridoxine toxicity (Thank the Good Lord!). So, beware out there. Joseph Keffer, M.D.